Alert archive / North Carolina / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 13, NWS Raleigh, NC

April 3, 2006Person County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 3, 2006, 5:18 AM EDT for Person County, North Carolina. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2006, 5:18 AM EDT (09:18 UTC)
Expired
Apr 3, 2006, 5:45 AM EDT
In force
27 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Person County, NC

The radar

The Raleigh/Durham radar (KRAX), 103 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 9.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2006-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2006-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2598 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 030918
SVRRAH
NCC145-030945-
/O.NEW.KRAH.SV.W.0013.060403T0918Z-060403T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
518 AM EDT MON APR 3 2006

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PERSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 545 AM EDT

* AT 512 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST
  OF CONCORD TO BUSHY FORK...OR ALONG A LINE EXTENDING FROM MILTON TO
  5 MILES NORTHEAST OF PROSPECT HILL...MOVING EAST AT 35 MPH. PENNY
  SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  ROXBORO...
  SURL...BETHEL HILL...

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

LAT...LON 3663 7927 3625 7922 3625 7881 3656 7883

$$

RLH
1 follow-up statement
000 
WWUS52 KRAH 030948
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
547 AM EDT MON APR 3 2006

NCC145-030957-
/O.EXP.KRAH.SV.W.0013.000000T0000Z-060403T0945Z/
PERSON NC-
547 AM EDT MON APR 3 2006

...THE SEVERE THUNDERSTORM WARNING FOR PERSON COUNTY EXPIRED AT 545
AM EDT...

STORMS HAVE EXITED PERSON COUNTY AND WEAKENED. THE SEVERE 
THUNDERSTORM WARNING HAS EXPIRED. 

LAT...LON 3663 7927 3625 7922 3625 7881 3656 7883

$$

RLH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 2:00 AM EDT, 3 hours 18 minutes earlier.

Area forecast discussion, Apr 3, 2:00 AM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
200 AM EDT MON APR 3 2006

.SYNOPSIS...

...THREAT OF SEVERE THUNDERSTORMS TODAY ACROSS CENTRAL NC...
...SLIGHT RISK OF SEVERE HAS BEEN UPGRADED TO MODERATE RISK...

A WARM FRONT EXTENDED FROM THE OHIO VALLEY... SE OVER THE
APPALACHIANS OF WESTERN NC... AND INTO NORTHERN SC AT 200 AM. A
STRONG MID AND UPPER LEVEL LOW OVER SE IA WAS MOVING NE... WITH THE
SURFACE LOW NEARING CHICAGO. A TRAILING SURFACE COLD FRONT EXTENDED
SSW THROUGH IL AND EASTERN MO. COLD FRONT ALOFT FEATURE EXTENDED
FROM LOWER MICHIGAN SE TO EASTERN KY... THEN SW ACROSS TN... BEST
DEPICTED BY THE CURRENT ACTIVE CONVECTION... AND MID LEVEL DRY
PUNCH. SEVERE STORMS WERE ONGOING OVER EASTERN KY AND NE TN AT 130
AM... AND WERE RAPIDLY APPROACHING THE NORTHERN NC MOUNTAINS... WITH
ISOLATED SEVERE OVER THE SW NC MTNS.
&&

.SHORT TERM /TODAY THROUGH TONIGHT/...

MANY OF THE WEATHER PARAMETERS TODAY POINT TOWARD A SEVERE WEATHER
DAY OVER PORTIONS OF CENTRAL NC. FIRST... THE WARM FRONT EXTENDING
ACROSS WESTERN NC HAS BEEN PROBLEMATIC. THE BOUNDARY LAYER EAST OF
THE WARM FRONT... ESSENTIALLY ALL OF CENTRAL NC WAS VERY DRY AND
STABLE. HOWEVER... VERY UNSTABLE CONDITIONS EXIST ALONG AND WEST OF
THE WARM FRONT... OVER E TN/KY. THE WARM FRONT WAS BEING DRIVEN OUR
WAY BY THE STRONG 50-60KT SOUTHWESTERLY JET ANALYZED ON THE UPPER
AIR CHARTS THIS EVENING... EXTENDING FROM MS INTO TN AND KY...
PUNCHING TOWARD NC. THIS FRONT WILL CROSS CENTRAL NC BETWEEN NOW AND
AROUND DAYBREAK... WITH CONTINUED SCATTERED THUNDERSTORM DEVELOPMENT
EXPECTED. DUE TO THE CURRENT STABLE AND DRY RESIDENT BOUNDARY LAYER
OVER OUR REGION... SEVERE STORMS ARE NOT EXPECTED OVER OUR AREA
THROUGH DAYBREAK. BUT AT LEAST CHANCE POP NEEDED MOST ZONES.

MUCH MORE IMPORTANTLY IS THE CURRENT EVOLUTION OF THE ONGOING SEVERE
WEATHER EVENT JUST WEST OF THE NC MOUNTAINS... IN THE WARM SECTOR.
THE SUPER CELLS OVER THAT REGION APPEAR TO BE EVOLVING INTO A SQUALL
LINE AT 200 AM... DRIVEN EASTWARD BY THE MID LEVEL DRYING AND CFA
FEATURE. THIS LINE MAY VERY WELL AFFECT OUR NORTHWESTERN COUNTIES
BEFORE DAYBREAK... AS THE WARM FRONT SURGES THROUGH OUR REGION. THE
ONGOING SHOWERS ASSOCIATED WITH THE WARM FRONT WILL ACT TO MOISTEN
THE BOUNDARY LAYER... MAKING IT MORE FAVORABLE FOR A PORTION OF THIS
LINE TO BODILY CROSS THE MOUNTAINS IN TACT. THESE EVENTS ARE
DIFFICULT TO FORECAST AS THEY CROSS THE MOUNTAINS... AND WE WILL
HAVE TO MONITOR THIS CLOSELY. REGARDLESS... THE LINE WILL LIKELY
BEGIN TO WEAKEN BEFORE COMING OFF THE BLUE RIDGE AROUND OR BEFORE
DAYBREAK.

IT APPEARS MORE LIKELY THAT STRONG TO SEVERE THUNDERSTORMS WILL
OCCUR OVER CENTRAL NC DURING THE DAY TODAY... ESPECIALLY FROM LATE
MORNING THROUGH THE AFTERNOON. STRONG 500 MB HEIGHT FALLS... UPPER
LEVEL JET STREAKS... MORE THAN SUFFICIENT SHEAR... INCREASING
MOISTURE IN THE BOUNDARY LAYER (DEW POINTS EXPECTED TO REACH AROUND
60) - OR HIGHER COASTAL PLAIN... AND DAYTIME HEATING TODAY... ALL
POINT TOWARD A SEVERE WEATHER OUTBREAK. CAPES SHOULD REACH 1500 TO
2000 J/KG OVER THE EASTERN PIEDMONT AND COASTAL PLAIN BY THEN.

A NEW LINE OF THUNDERSTORMS SHOULD DEVELOP LATE MORNING OR EARLY
AFTERNOON ALONG THE BLUE RIDGE AND SHIFT RAPIDLY EASTWARD ACROSS
CENTRAL NC... AS A SECONDARY LOW DEVELOPS OVER EASTERN VA... AND THE
COLD FRONT SURGES OFF THE MOUNTAINS. THE PRIMARY SEVERE THREAT
APPEARS TO BE STRONG POSSIBLY DAMAGING WIND GUSTS AND LARGE HAIL
ALONG BOWING PORTIONS OF THE LINEAR CONVECTION. IT APPEARS THE
TORNADO THREAT WOULD BE WITH THE DEVELOPMENT OF ANY SUPERCELLS
AHEAD OF THE LINE... WHICH MOST LIKELY WOULD OCCUR TO OUR NE... NEAR
THE SECONDARY LOW DEVELOPMENT OR TRIPLE POINT (WHERE LOW LEVEL FLOW
IS BACKED TO THE SE-S WITH SW-W FLOW ABOVE). BUT IT IS NOT CLEAR
EXACTLY WHERE THE TRIPLE POINT WILL DEVELOP. IF CLOSER TO NORTHERN
OR CENTRAL NC... THERE WOULD BE A STRONGER TORNADO THREAT HERE.

AN UPDATED STATEMENT WILL FRESHEN UP THE THREAT BY AROUND 400 AM.
EXPECT ADDITIONAL UPDATES AS THIS SITUATION EVOLVES TODAY. BE
ADVISED THAT MODERATE RISKS OF SEVERE THUNDERSTORMS FOR CENTRAL NC
MEAN THAT THERE IS AN INCREASED THREAT OF A MORE WIDESPREAD
SIGNIFICANT SEVERE WEATHER OUTBREAK.

CURRENT THINKING IS TO KEEP 40-50 POP THROUGH THE MORNING... THEN
LIKELY POP LATE MORNING AND AFTERNOON FOR THE EXPECTED LINE OF
STORMS. HIGHS TODAY SHOULD REACH 75-82 NW TO S... DEPENDING UPON THE
BREAK UP OF THE MORNING STRATUS. SW WINDS INCREASE TO 15-25 MPH
TODAY.

THE ACTUAL SURFACE FRONT WILL PUSH EAST DURING LATE AFTERNOON W...
AND BY MID EVENING EAST. POP REDUCED TO NIL WITH FROPA. SKIES ALSO
CLEAR RAPIDLY. WINDS SHIFT TO THE WEST AT 10-15 MPH... AND DEW
POINTS WILL CRASH TO BETWEEN 25 NW AND 35 SE BY 12Z TUE. LOWS MOSTLY
40S.
&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...

FOR TUESDAY INTO WEDNESDAY... COOL AND BLUSTERY WITH NW FLOW.
CYCLONIC FLOW WILL PERSIST THROUGH WED... WITH DIMINISHING WIND BY
LATE DAY. FROST THREAT APPEARS ONLY FOR WED NIGHT AS HIGH BUILDS
OVERHEAD... MAINLY PIEDMONT AND N COASTAL PLAIN... WHERE MID 30S ARE
STILL FORECAST.

MODERATION EXPECTED THU... THEN ABOVE NORMAL TEMPS FRI AND SAT. NO
CHANGES.
&&

.AVIATION...

DRY AIR OVER CENTRAL NORTH CAROLINA WILL WEAKEN SHOWERS THIS MORNING
AS THEY MOVE EAST. SHOWERS LIKELY TO CONTINUE SCATTERED IN NATURE
AND DIFFICULT TO TIME AT ANY ONE TAF SITE. EXPECT VFR CEILINGS
OUTSIDE THE IMMEDIATE VICINITY OF ANY SHOWER. SURFACE WINDS SHOULD
TURN QUITE BREEZY BEFORE NOON WITH SOUTHWEST WINDS AT 15 TO 20 KNOTS
GUSTING TO NEAR 30. THREAT OF SIG CONVECTION EXISTS THROUGH 00Z/04.
CEILINGS DISSIPATE AFTER DARK IN THE WEST AND IN THE EAST BEFORE
MIDNIGHT.
&&

.FIRE WEATHER...

FOR TUESDAY... FIRE WEATHER CONCERNS LOOM AS A TIGHT PRESSURE
GRADIENT WILL DRIVE NW WINDS OFF THE BLUE RIDGE. STATISTICAL
GUIDANCE HAS BEEN UNDERESTIMATING AMOUNT OF DRYING RECENTLY BEHIND
FROPA... SO WILL GO EVEN LOWER WITH DEW POINTS. EXPECT TEENS INSTEAD
OF 20S. MIN RHS WILL DIP TO BETWEEN 15 PERCENT NW... TO 25 PERCENT
SE. SUSTAINED WINDS OF 15-20 MPH WILL GUST TO 25 TO 30 MPH.
HOPEFULLY... THE FINE FUEL MOISTURE VALUES WILL IMPROVE WITH THE
RAIN TODAY... BUT IF NOT... RED FLAG WARNINGS MAY BE NEEDED TUE
AFTERNOON... ESPECIALLY IN THE NW PIEDMONT.

ONLY VERY SLOW RH RECOVERING AND REDUCTION OF NW FLOW TUESDAY
NIGHT... PROLONGING THE ADVERSE FIRE BEHAVIOR THREAT.
&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...AND
SHORT TERM...BADGETT
LONG TERM...BADGETT
AVIATION...RLH
FIRE WEATHER...BADGETT
Hazardous weather outlook, Apr 3, 5:00 AM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
500 AM EDT MON APR 3 2006

NCZ007>011-021>028-038>043-073>078-083>086-088-089-040845-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
500 AM EDT MON APR 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
CAROLINA.

.DAY ONE...TODAY THROUGH EARLY EVENING

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS THE
NORTHWEST PIEDMONT... AND A MODERATE RISK OF SEVERE THUNDERSTORMS
ACROSS THE REST OF CENTRAL NORTH CAROLINA.

SCATTERED TO NUMEROUS THUNDERSTORMS WERE ONGOING ACROSS WESTERN
NORTH CAROLINA AND TENNESSEE NEAR SUNRISE MONDAY. ADDITIONAL
DEVELOPMENT OF THUNDERSTORMS ARE EXPECTED TODAY.

ALTHOUGH AN ISOLATED SEVERE THUNDERSTORM MAY DEVELOP WITH THE
ACTIVITY THIS MORNING... THE GREATEST RISK OF SEVERE THUNDERSTORMS
SHOULD OCCUR BETWEEN LATE MORNING THROUGH THE COLD FRONTAL PASSAGE
THIS AFTERNOON. A LINE OF THUNDERSTORMS IS ANTICIPATED TO DEVELOP OR
MOVE RAPIDLY EASTWARD OFF THE BLUE RIDGE AND CROSS CENTRAL NORTH
CAROLINA DURING THIS TIME. ISOLATED DAMAGING WIND AND LARGE HAIL
EVENTS MAY ACCOMPANY THIS LINE OVER THE NORTHWEST PIEDMONT.

AS THE LINE PROGRESSES EAST INTO THE MORE UNSTABLE AIR OVER THE REST
OF THE PIEDMONT... SANDHILLS... AND COASTAL PLAIN THIS AFTERNOON AND
EARLY EVENING... THE THREAT OF DAMAGING WIND AND HAIL WILL INCREASE.
IN ADDITION... THERE MAY BE AN INCREASED THREAT OF ISOLATED
TORNADOES WITH ANY THUNDERSTORMS THAT DEVELOP AHEAD OF THE LINE OVER
THIS REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FIRE WEATHER CONCERNS TUESDAY AS RED FLAG WARNINGS MAY BE NEEDED.
STRONG GUSTY NORTHWEST WINDS AND LOW RELATIVE HUMIDITIES ARE
FORECAST. FUEL MOISTURE LEVELS MAY BE DAMPENED MONDAY... WHICH WOULD
REDUCE THE THREAT OF ADVERSE FIRE BEHAVIOR OR GROWTH. STAY TUNED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

PWB

In the hours before

Special weather statement, Apr 2, 11:53 PM EDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1153 PM EDT SUN APR 2 2006

NCZ007>011-021>028-038>043-073>078-083>086-088-089-031030-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
1153 PM EDT SUN APR 2 2006

...SEVERE THUNDERSTORMS POSSIBLE MONDAY AFTERNOON...

A STRONG UPPER LEVEL DISTURBANCE WILL MOVE ACROSS CENTRAL NORTH
CAROLINA MONDAY AHEAD OF A COLD FRONT EARLY MONDAY NIGHT. WARM AND
INCREASINGLY HUMID AIR FROM THE SOUTHWEST WILL CAUSE THE AIR TO
BECOME INCREASINGLY UNSTABLE. SCATTERED THUNDERSTORMS WILL DEVELOP
BY AFTERNOON. SOME OF THE STORMS ARE APT TO BE STRONG AND MAY  CAUSE
SEVERE WEATHER. LARGE HAIL MAY BE THE BIGGEST THREAT. LOCALLY STRONG
DAMAGING WINDS ARE ALSO POSSIBLE. AND FREQUENT LIGHTNING MAY OCCUR
WITH ANY OF THE THUNDERSTORMS.

MONITOR NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR THE LATEST
FORECAST AND UPDATES. REMEMBER... IF YOU ARE OUTDOORS WHEN A STORM
APPROACHES...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE.
REMEMBER THAT TREES AND OPEN SHELTERS OFFER NO PROTECTION FROM
LIGHTNING.

RFG
Special weather statement, Apr 3, 12:15 AM EDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1215 AM EDT MON APR 3 2006

NCZ038-039-073-074-030545-
DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-
INCLUDING THE CITIES OF...LEXINGTON...ASHEBORO...ALBEMARLE...TROY
1215 AM EDT MON APR 3 2006

...THUNDERSTORMS WITH FREQUENT LIGHTNING MOVING RAPIDLY EAST
TOWARD LEXINGTON AND HIGH ROCK...

A LINE THUNDERSTORMS WILL MOVE ACROSS THE YADKIN RIVER AND ACROSS
DAVIDSON... WESTERN RANDOLPH... AND NORTHERN STANLY COUNTIES
BETWEEN 1215 AM AND 115 AM. FREQUENT LIGHTNING... GUSTY WIND TO 35
MPH... AND BRIEF HEAVY RAIN WILL OCCUR. THIS INCLUDES THE AREAS
FROM HIGH ROCK AND LEXINGTON TO ASHEBORO... TROY... MORROW
MOUNTAIN... AND ALBEMARLE.

IT IS BEST TO TAKE SHELTER INDOORS DURING THUNDERSTORMS. STAY AWAY
FROM WINDOWS.

BADGETT
Special weather statement, Apr 3, 4:42 AM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
442 AM EDT MON APR 3 2006

NCZ021>023-038-039-031600-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-
INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...LEXINGTON...ASHEBORO
442 AM EDT MON APR 3 2006

...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...

A STRONG UPPER LEVEL TROUGH WILL APPROACH FROM THE WEST TODAY. A
WARM FRONT WILL MOVE INTO THE AREA FROM THE SOUTHWEST THIS
MORNING. AN ASSOCIATED COLD FRONT WILL PUSH EAST... OFF THE BLUE
RIDGE BY EARLY TO MID AFTERNOON... THEN CROSS THE PIEDMONT BY
LATE AFTERNOON. INCREASING WINDS ALOFT COMBINED WITH THE
AFOREMENTIONED WEATHER FEATURES WILL INCREASE THE THREAT OF SEVERE
THUNDERSTORMS... WITH LARGE HAIL AND DAMAGING WIND ACROSS THE
NORTHWEST PIEDMONT TODAY.

ALTHOUGH AN ISOLATED SEVERE THUNDERSTORM MAY DEVELOP WITH THE
ACTIVITY THIS MORNING... THE GREATEST RISK OF SEVERE
THUNDERSTORMS SHOULD OCCUR BETWEEN LATE MORNING THROUGH THE COLD
FRONTAL PASSAGE THIS AFTERNOON. A LINE OF THUNDERSTORMS IS
ANTICIPATED TO DEVELOP OR MOVE RAPIDLY EASTWARD OFF THE BLUE
RIDGE... ACROSS THE PIEDMONT DURING THIS TIME. ISOLATED DAMAGING
WIND AND LARGE HAIL EVENTS MAY ACCOMPANY THIS LINE.

YOU ARE ENCOURAGED TO MONITOR LOCAL MEDIA OR NOAA ALL HAZARDS
RADIO FOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER
SERVICE. IF A WARNING IS ISSUED FOR YOUR AREA... TAKE SHELTER IN A
STURDY BUILDING... AWAY FROM WINDOWS.

NCZ007>011-024>028-040>043-073>078-083>086-088-089-031600-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-
LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...PITTSBORO...RALEIGH...SMITHFIELD...
WILSON...ALBEMARLE...TROY...SOUTHERN PINES...SANFORD...
LILLINGTON...GOLDSBORO...WADESBORO...ROCKINGHAM...LAURINBURG...
RAEFORD...FAYETTEVILLE...CLINTON
442 AM EDT MON APR 3 2006

...MODERATE RISK OF SEVERE THUNDERSTORMS TODAY...

A STRONG UPPER LEVEL TROUGH WILL APPROACH FROM THE WEST TODAY. A
WARM FRONT WILL MOVE INTO THE AREA FROM THE SOUTHWEST THIS
MORNING. AN ASSOCIATED COLD FRONT WILL PUSH EAST... OFF THE BLUE
RIDGE BY EARLY TO MID AFTERNOON... THEN CROSS THE EASTERN
PIEDMONT... SANDHILLS... AND COASTAL PLAIN DURING THE AFTERNOON
AND EARLY EVENING HOURS. INCREASING WINDS ALOFT COMBINED WITH THE
AFOREMENTIONED WEATHER FEATURES WILL INCREASE THE THREAT OF A
SEVERE WEATHER OUTBREAK. LARGE HAIL AND DAMAGING WIND APPEAR TO
BE THE MAIN THREAT... ALTHOUGH A FEW TORNADOES ARE POSSIBLE.

ALTHOUGH AN ISOLATED SEVERE THUNDERSTORM MAY DEVELOP WITH THE
ACTIVITY THIS MORNING... THE GREATEST RISK OF SEVERE
THUNDERSTORMS SHOULD OCCUR BETWEEN LATE MORNING THROUGH THE COLD
FRONTAL PASSAGE THIS AFTERNOON AND EARLY EVENING.

A LINE OF THUNDERSTORMS IS ANTICIPATED TO DEVELOP OR MOVE RAPIDLY
EASTWARD OFF THE BLUE RIDGE... ACROSS CENTRAL NORTH CAROLINA
DURING THIS TIME. SEVERE THUNDERSTORM WIND GUSTS AND LARGE HAIL
WILL LIKELY BE ASSOCIATED WITH THIS LINE. ANY THUNDERSTORMS THAT
DEVELOP AHEAD OF THE LINE MAY PRODUCE ISOLATED TORNADOES.

YOU ARE ENCOURAGED TO MONITOR LOCAL MEDIA OR NOAA ALL HAZARDS
RADIO FOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER
SERVICE. IF A WARNING IS ISSUED FOR YOUR AREA... TAKE SHELTER IN A
STURDY BUILDING... AWAY FROM WINDOWS.

BADGETT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 5:53 AM EDTSevere Thunderstorm WarningRAHGranville22 min
Apr 3, 8:48 AM EDTSevere Thunderstorm WarningRAHRandolph27 min
Apr 3, 8:59 AM EDTSevere Thunderstorm WarningRAHChatham31 min
Apr 3, 9:21 AM EDTSevere Thunderstorm WarningRAHWake39 min
Apr 3, 9:48 AM EDTSevere Thunderstorm WarningRAHChatham27 min
Apr 3, 10:00 AM EDTSevere Thunderstorm WarningRAHWake42 min
Apr 3, 10:12 AM EDTSevere Thunderstorm WarningRAHFranklin37 min
Apr 3, 12:04 PM EDTSevere Thunderstorm WarningRAHWayne26 min
Apr 3, 4:49 PM EDTSevere Thunderstorm WarningRAHCumberland41 min
Apr 3, 5:15 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford30 min
Apr 3, 5:17 PM EDTSevere Thunderstorm WarningRAHSampson28 min
Apr 3, 5:41 PM EDTSevere Thunderstorm WarningRAHForsyth34 min
Apr 3, 5:45 PM EDTSevere Thunderstorm WarningRAHSampson15 min
Apr 3, 6:09 PM EDTSevere Thunderstorm WarningRAHGuilford51 min
Apr 3, 6:24 PM EDTSevere Thunderstorm WarningRAHDavidson, Randolph36 min
Apr 3, 6:27 PM EDTSevere Thunderstorm WarningRAHPerson63 min
Apr 3, 6:48 PM EDTSevere Thunderstorm WarningRAHAlamance57 min
Apr 3, 7:15 PM EDTSevere Thunderstorm WarningRAHOrange45 min
Apr 3, 7:23 PM EDTSevere Thunderstorm WarningRAHDurham37 min
Apr 3, 7:29 PM EDTSevere Thunderstorm WarningRAHWake46 min
Apr 3, 7:36 PM EDTSevere Thunderstorm WarningRAHGranville, Vance24 min
Apr 3, 7:41 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore34 min
Apr 3, 7:43 PM EDTSevere Thunderstorm WarningRAHFranklin32 min
Apr 3, 7:48 PM EDTSevere Thunderstorm WarningRAHRandolph27 min
Apr 3, 7:52 PM EDTSevere Thunderstorm WarningRAHWarren38 min
Apr 3, 7:59 PM EDTSevere Thunderstorm WarningRAHJohnston46 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.